MAUDE Adverse Event Report: SYNTHES GMBH PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.043.033S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: only event year is known.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was doing a suprapatellar tibial nail using the tna.After distal locking the nail he went to do proximal locking through the aiming arm.The drill bit was hitting the nail and not targeted correctly.He had to manipulate the leg and try several times to get the drill bit to pass through the nail.After achieving final fixation and removing the nail, the metal sleeve inside protection sleeve came apart from the plastic outer sleeve and remained in the joint when pulling out the device.The surgeon had to aggressively pull on the metal insert to remove it and the edges of the metal sleeve scraped against the patient's articular cartilage.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.This report involves one (1) protection sleeve/ flex/ long for nails ø 8-11mm / sterile.This is report 1 of 4 for (b)(4).

Brand Name
PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17491879
Report Number8030965-2023-10069
Device Sequence Number12733054
Product Code LXH
UDI-Device Identifier10886982298850
UDI-Public10886982298850
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.033S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAILS: TIBIAL; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown